Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 01, 2014, 06:46:28 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 632696
  • Total Topics: 47928
  • Online Today: 288
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Update & Questions  (Read 656 times)

0 Members and 1 Guest are viewing this topic.

Offline Humanitarian

  • Member
  • Posts: 7
Update & Questions
« on: August 09, 2008, 08:18:57 PM »
Hi Everyone,

It's been about a week and a half since my last post on "Just Tested POZ" forum, but certainly I wanted to take a moment to give you a quick update and I promise I won't write a book this time...LOL!!

Last time I was fearing been resistant to medications and the results all came back non-reactive...I could start any regimen. My Dr. and I decided to start with Atripla and move forward from there. I started taking it on June 29 at 10pm, I recall it vividly since I kinda made a ceremony of it and said the words "I DO" as I felt I was marrying the HAART medication...I knew that from that point on I was going to be on meds.

My first night was the only night I had a weird dream and hallucinations, but after that 1st night I have not had any other side affects at all. So I am doing well and I have been able to function normally and hope it stays that way. I will add that yesterday I started to develop a rash (but I am not itching), but I hope is part of the common side-affects and not an allergic reaction; my Dr. said to take benedryl and keep an eye on it, it's doing better now that I started taking benedryl. OH YEAH, when I started taking Atripla I was waking up every 2 hours and now I am able to get better rest and just last night I was able to stay a sleep for 5 hrs straight...grated I do wake up a lot to go to the bathroom since I a drink A LOT of water; always have even before diagnose.

So I have my next appt. on September 2nd and I hope that results are good and that my VL is undetectable and my CD4 goes up, as well as my CD4 %. I must say that I am doing much better emotionally, but I still have my moments in which I worry about the long-term side affects of HAART: kidney & liver problems. Currently all my labs are normal, including cholesterol, liver & kidney function. With that said, I have some questions, maybe someone can shed some light:

1) How severe are truly the long-term side-affects of HAART (in my case Atripla) towards the liver and kidneys? Is it something that occurs fast or is a slow process?

2) I am concern about resistance to Atripla, has anyone had any long-term success with Atripla? I would hate to start new medications...

3) The rash that I just developed yesterday, its not itching but its still there, will it go away? According to Atripla side-affects is normal and it goes away without treatment. Did anyone who started taking Atripla experience the rash? How long did it last? What should I look for to make sure its not an allergic reaction?

4) Besides the medications (which I take at 10pm every night), I also go to the gym 3 times a week, get a massage every other week to relieve stress, eat healthy, don't drink or smoke, and try to stay optimistic...are there other things I can do to help my immune system become stronger?

Thanks everyone, I hope to hear your Atripla success stories and your responses to my questions. I will keep you posted as I get my labs in September, but so far so good...tonight will be night #12  of taking Atripla.

Take care,

Humanitarian.    :)

Offline keepingfaith

  • Member
  • Posts: 168
  • Go Me!
Re: Update & Questions
« Reply #1 on: August 09, 2008, 09:47:35 PM »
well I just started Atripla on 2/19/2008, I also developed "the rash" it went away in about 3-4 days. Atripla has been working well for me. I started out with Vl 62,000 CD4 278 now i'm Undectable and CD4 515 that was the numbers June. I'm not sure about the resistance and all that since i'm still fairly new to this I was just diagnosised on 12/2007. My Husband is also on Atripla, and he is also Undectable.

Offline aztecan

  • Member
  • Posts: 5,388
  • 29 years positive, 57 years a pain in the butt
Re: Update & Questions
« Reply #2 on: August 10, 2008, 06:09:25 PM »
Hey Humanitarian,

Welcome to the forums.

Regarding resistance to Atripla, the usual culprit is the Sustiva component, aka
Efavirenz or, outside the U.S., Stocrin.

But as long as you don't miss doses, there is no real time frame to expect resistance, nor should you expect to develop it. I know people who have been on Sustiva/Truvada, the components of Atripla, for many years now and are doing just fine.

Regarding the long-term side effects, not everyone gets them and they usually develop gradually. That is why your doc is more than likely doing routine tests to make sure your kidneys and liver are functioning nominally.

Many people never have problems though, so I wouldn't worry about having problems till they show up.

I have been on meds for more than 12 years. The first 11 years , I took some of the more harsher meds and have had some side effects show up in recent four or five years.

I now take Combivir and Lexiva with a Norvir boost. Easy for me, no side effects.

I hope your numbers come back in fine form. Keep us posted on how they look.

See ya,

HUGS,

Mark
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline BT65

  • Global Moderator
  • Member
  • Posts: 9,868
  • Vegas baby!
Re: Update & Questions
« Reply #3 on: August 10, 2008, 07:26:28 PM »
Side effects to the liver and kidneys?  Ha.  I take so many pills and have for years (and years) and my liver and kidneys are alright (that I know of).  I wouldn't worry about this.
I've never killed anyone, but I frequently get satisfaction reading the obituary notices.-Clarence Darrow

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.